Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 153, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2008, 11:55 AM CDT for Carver County, Meeker County, Wright County, Minnesota. It was in force for 50 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 11:55 AM CDT (16:55 UTC)
- Expired
- Jul 10, 2008, 12:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Carver County, MN, Meeker County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 39 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:01 PM CDT | TSTM WND GST 60 | 2 W Cokato, MN | 60 MPH WIND GUST MEASURED AT DASSEL COKATO MIDDLE SCHOOL. |
| Jul 10, 12:05 PM CDT | TSTM WND DMG | Cokato, MN | NUMEROUS TREE LIMBS DOWN AND UTILITY LINES DOWN ACROSS ROADWAY. |
| Jul 10, 12:05 PM CDT | HAIL 0.88 | Cokato, MN | |
| Jul 10, 12:06 PM CDT | HAIL 0.75 | 2 Ese Dassel, MN | |
| Jul 10, 12:07 PM CDT | HAIL 0.75 | Cokato, MN | ESTIMATED 60 MPH WINDS. |
| Jul 10, 12:26 PM CDT | HAIL 0.88 | Delano, MN | NWS EMPLOYEE ESTIMATED WINDS BETWEEN 55 AND 60 MPH BENDING TREES OVER. |
| Jul 10, 12:32 PM CDT | TSTM WND DMG | Delano, MN | THREE TO FOUR INCH BRANCHES SEVERED. |
| Jul 10, 12:32 PM CDT | HAIL 1 | Waconia, MN | |
| Jul 10, 12:33 PM CDT | HAIL 1 | Waconia, MN | |
| Jul 10, 12:35 PM CDT | HAIL 0.88 | Waconia, MN | |
| Jul 10, 12:38 PM CDT | HAIL 0.88 | 2 Nw Waconia, MN | |
| Jul 10, 12:54 PM CDT | TSTM WND DMG | Waconia, MN | LARGE BARN FELLED. LARGE TREE LIMBS SEVERED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 7:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 101655
SVRMPX
MNC019-093-171-101745-
/O.NEW.KMPX.SV.W.0153.080710T1655Z-080710T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
EASTERN MEEKER COUNTY IN CENTRAL MINNESOTA...
NORTHWESTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 1245 PM CDT
* AT 1154 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DASSEL...OR ABOUT 12 MILES EAST OF
LITCHFIELD...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS INCLUDE...
STOCKHOLM...
ANNANDALE...
COKATO...
MAPLE LAKE...
HOWARD LAKE...
WAVERLY...
BUFFALO...
MONTROSE...
WATERTOWN...
DELANO...
ALBERTVILLE...
WACONIA...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHWESTERN MINNESOTA.
LAT...LON 4525 9365 4508 9377 4501 9377 4481 9378
4497 9401 4501 9447 4529 9438
TIME...MOT...LOC 1655Z 286DEG 31KT 4511 9427
$$
TRH2 follow-up statements
000
WWUS53 KMPX 101710
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 PM CDT THU JUL 10 2008
MNC019-093-171-101745-
/O.CON.KMPX.SV.W.0153.000000T0000Z-080710T1745Z/
WRIGHT MN-MEEKER MN-CARVER MN-
1209 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CARVER...EAST CENTRAL MEEKER AND WRIGHT COUNTIES...
AT 1207 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN COKATO.
AT 1206 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THE SEVERE STORM WAS LOCATED 4
MILES EAST OF STOCKHOLM...AND MOVING SOUTHEAST AT 37 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKHOLM...SMITH LAKE...ROSE
CITY...RASSAT...WAVERLY...WATERTOWN...WACONIA...MONTROSE...MAPLE LAKE
AND HOWARD LAKE.
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4497 9401 4499 9425 4500 9432 4528 9416
4527 9404 4527 9390 4525 9383 4525 9365
4508 9377 4481 9378
TIME...MOT...LOC 1709Z 297DEG 32KT 4502 9411
$$
TRH000
WWUS53 KMPX 101735
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1232 PM CDT THU JUL 10 2008
MNC093-101742-
/O.CAN.KMPX.SV.W.0153.000000T0000Z-080710T1745Z/
MEEKER MN-
1232 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEEKER COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED OR MOVED OUT OF
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4497 9401 4525 9383 4525 9365 4509 9377
4488 9378 4487 9379 4486 9378 4481 9378
TIME...MOT...LOC 1732Z 303DEG 39KT 4490 9381
$$
MNC019-171-101745-
/O.CON.KMPX.SV.W.0153.000000T0000Z-080710T1745Z/
WRIGHT MN-CARVER MN-
1232 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHWESTERN CARVER AND SOUTHEASTERN WRIGHT COUNTIES...
AT 1230 PM...3 TO 4 INCCH DIAMETER BRANCHES WERE DOWN IN DELANO.
AT 1228 PM CDT...RADAR INDICATED A SEVERE STORM CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THE SEVERE STORM WAS LOCATED 3 MILES
SOUTH OF WATERTOWN...AND MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE
WATERTOWN...WACONIA...MONTROSE...DELANO AND BUFFALO.
THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4497 9401 4525 9383 4525 9365 4509 9377
4488 9378 4487 9379 4486 9378 4481 9378
TIME...MOT...LOC 1732Z 303DEG 39KT 4490 9381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:18 AM CDT, 8 hours 37 minutes earlier.
Area forecast discussion, Jul 10, 3:18 AM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 318 AM CDT THU JUL 10 2008 .DISCUSSION... THUNDERSTORMS HAVE BEEN BREWING ALL NIGHT ACROSS EASTERN ND. ACTIVITY HAS BEEN MIGRATING ACROSS NORTHERN MN AND WEAKENING. THE STORMS TO OUR NW ARE ALONG A STATIONARY FRONT AND AT THE NOSE OF A 40 TO 45 KNOT LOW LEVEL JET. ALOFT...A 90 KNOT WIND MAX IS SHOWN BETWEEN LAKE WINNIPEG AND FAR NORTHERN MN WITH RIGHT ENTRANCE REGION DIVERGENCE. STRONG LOW LEVEL WAA TO OUR WEST AND NORTHWEST WILL PUSH ACROSS THE FA THIS MORNING. PWS ARE PROGGED TO DOUBLE TODAY AND THE STABILITY OVER US NOW TURNS QUITE UNSTABLE BY 18Z. 850-300MB THICKNESS INDICATES THE ACTIVITY OVER EASTERN ND WILL BEGIN TO TURN SE THIS MORNING. HOPE HERE IS THAT A COLD POOL DOES NOT GET ESTABLISHED AND A BOW TAKES OFF TO THE SE ACROSS EASTERN MN AND WEST CENTRAL WI DURING THE LATE MORNING THROUGH EARLY AFTERNOON...BUT THIS IS A POSSIBILITY. NMMWRF COMP REF HAS A PRETTY GOOD HANDLE ON THINGS AND DOES SHOW STORMS MOVING THROUGH MUCH OF THE CWA TODAY. HAVE RAISED POPS INTO THE LIKELY CATEGORY... BEGINNING OVER THE NW CWA OUT THE GATE THIS MORNING AND INTO THE TWIN CITIES AFTER 15Z. WILL HAVE LIKELY POPS ACROSS WEST CENTRAL WI THROUGH THE AFTERNOON. TRIMMED HIGHS A FEW DEGREES TODAY WITH MORE CLOUDS AND PRECIP EXPECTED. FRONTAL BOUNDARY EXPECTED TO SAG INTO SOUTHERN MN FOR A TIME THIS EVENING BEFORE RETURNING NORTH OVERNIGHT AS A WARM FRONT. PLENTY OF INSTABILITY PROGGED AND SEVERE STORMS POSSIBLE THIS EVENING. WEST CENTRAL THROUGH SOUTH CENTRAL MN LOOKS INTERESTING...ESPECIALLY IF SOME SORT OF BOUNDARY FROM THE CONVECTION TODAY IS SITTING ACROSS THIS AREA. THEREFORE...INCREASED POPS SOME TONIGHT. FRIDAY STILL LOOKING HOT AND HUMID WITH A LATE DAY COLD FRONT WORKING ACROSS MN. CAP IS VERY STRONG EARLY ON AND IS FORECAST TO BREAK IN THE 21Z TO 24Z TIME FRAME. INDICATED A SMALL AREA OF LIKELY POPS DEVELOPING DURING THIS TIME OVER CENTRAL MN THEN ALLOWED A LINE OF STORMS TO DEVELOP EASTWARD WITH LIKELY POPS DURING THE EVENING ACROSS EASTERN MN AND WEST CENTRAL WI. TORRENTIAL RAINS AND HIGH WINDS SEEN AS THE MAIN PROBLEMS LATE FRIDAY AFTERNOON AND EVENING. 850MB THETA-E AROUND 360K WITH MOISTURE TRANSPORT OVER THE TWIN CITIES FROM 300 TO 350 KTSG/KG. LOW LEVEL WIND FIELD ALSO RUNNING IN THE 40 TO 45 KNOT RANGE. THE COLD FRONT SHOULD BE EAST OF THE CWA BY MIDNIGHT FRIDAY NIGHT WITH COOLER AND DRY WEATHER FOR SATURDAY AND SUNDAY. SOME WIND EXPECTED ON SATURDAY WITH A RATHER STRONG SURFACE LOW PASSING ACROSS ONTARIO. FINE WEATHER EARLY NEXT WEEK WITH HIGH PRESSURE SQUARELY OVERHEAD ON MONDAY. THE HIGH BEGINS TO RETREAT TUESDAY WITH INCREASING SOUTHERLY FLOW. && .AVIATION... /06Z TAF ISSUANCE/ SIMILAR THOUGHTS FOR THIS TAF PKG AS WITH THE LAST ONE. PRETTY POTENT VORT LOOKS TO MOVE EWRD THRU CNTRL MN AND INTO WRN WI ON THU WITH WMFNT LIFTING NWRD THRU THE SAME RGN. ALL SITES EXCEPT RWF STAND A GOOD CHC OF SEEING SOME SHWRS...ALTHO WITH CONFIDENCE NOT THE HIGHEST ON COVG AM WITHHOLDING TSRA MENTION AT THIS TIME. AXN/STC SHUD MAINLY SEE ACTIVITY DURG THE MRNG HRS /10-15Z/ WHILE MSP/RNH/EAU WILL BE IN THE LATE MRNG TO AFTN HRS /14-20Z/. WINDS SHUD LARGELY BE SRLY...BECMG SERLY AS THE WMFNT LIFTS NWRD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/KAT
Hazardous weather outlook, Jul 10, 10:18 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1018 AM CDT THU JUL 10 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1018 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO EVOLVE SOUTHEAST ACROSS THE MINNESOTA PORTION OF THE OUTLOOK AREA INTO THIS AFTERNOON AND WEST CENTRAL WISCONSIN BY THE MIDDLE OF THIS AFTERNOON. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS WITH SEVERE THUNDERSTORMS TODAY. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY ALONG AND SOUTH OF THE U.S. HIGHWAY 212 CORRIDOR IN MINNESOTA. HEAVY RAIN IS ALSO LIKELY FROM ANY THUNDERSTORMS TODAY. THUNDERSTORMS ARE AGAIN POSSIBLE THIS EVENING...SOME OF WHICH MAY BE SEVERE. BY LATE EVENING INTO OVERNIGHT...THE THUNDERSTORM LIKELIHOOD IS EXPECTED TO DECREASE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA FRIDAY AFTERNOON AND REACH EASTERN AREAS OF THE STATE BY EVENING. THE COLD FRONT WILL THEN MOVE ACROSS WEST CENTRAL WISCONSIN FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE FRIDAY AFTERNOON AND PASS ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE EVENING. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THERE WILL ALSO BE TORRENTIAL DOWNPOURS WITH THE STORMS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE OUTLOOK AREA AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED WITHIN THE WATCH AREA AND LIKELY ACROSS THE REMAINDER OF THE MINNESOTA OUTLOOK AREA THIS AFTERNOON. ACTIVATION MAY BE NEEDED IN WEST CENTRAL WISCONSIN THIS AFTERNOON. RAH/MTF
In the hours before
Special weather statement, Jul 10, 8:59 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 859 AM CDT THU JUL 10 2008 MNZ041-047-048-101500- DOUGLAS-POPE-STEVENS- 859 AM CDT THU JUL 10 2008 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...POPE AND STEVENS COUNTIES UNTIL 1000 AM CDT... AT 856 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHWEST OF CYRUS. THESE STORMS WERE MOVING EAST AT 38 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CYRUS. FARWELL. STARBUCK. LONG BEACH. VILLARD. GROVE LAKE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
Special weather statement, Jul 10, 9:41 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 941 AM CDT THU JUL 10 2008 MNZ048-049-101545- POPE-STEARNS- 941 AM CDT THU JUL 10 2008 ...SIGNIFICANT WEATHER ALERT FOR POPE AND STEARNS COUNTIES UNTIL 1045 AM CDT... AT 938 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF LONG BEACH. THIS STORM WAS MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GLENWOOD. GILCHRIST. SEDAN. WESTPORT. BROOTEN. PADUA. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 10, 10:42 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1042 AM CDT THU JUL 10 2008 MNZ049-057-058-101630- KANDIYOHI-MEEKER-STEARNS- 1042 AM CDT THU JUL 10 2008 ...SIGNIFICANT WEATHER ALERT FOR KANDIYOHI...MEEKER AND STEARNS COUNTIES UNTIL 1130 AM CDT... AT 1037 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF EDEN VALLEY. THIS STORM WAS MOVING EAST AT 43 MPH. ANOTHER CLUSTER OF STORMS WAS ALSO MOVING INTO EASTERN STEARNS COUNTY. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EDEN VALLEY. ST NICHOLAS. WATKINS. LUXEMBURG. KIMBALL. DASSEL. NEW LONDON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 10, 11:30 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1130 AM CDT THU JUL 10 2008 MNZ049-058-059-101730- MEEKER-STEARNS-WRIGHT- 1130 AM CDT THU JUL 10 2008 ...SIGNIFICANT WEATHER ALERT FOR MEEKER...STEARNS AND WRIGHT COUNTIES UNTIL 1230 PM CDT... AT 1128 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF MANANNAH. THIS STORM WAS MOVING SOUTHEAST AT 36 MPH. OTHER STORMS WERE ALSO DEVELOPING IN WRIGHT COUNTY...AHEAD OF THE STRONGER STORM. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MANANNAH. GROVE CITY. EDEN VALLEY. ST NICHOLAS. WATKINS. KIMBALL. ANNANDALE. THESE STORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 10, 11:44 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL HOWARD LAKE 45.06N 94.07W
07/10/2008 M0.88 INCH WRIGHT MN TRAINED SPOTTER
&&
AJZLocal storm report, Jul 10, 11:54 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1154 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG ELROSA 45.56N 94.95W
07/10/2008 STEARNS MN TRAINED SPOTTER
ONE FOUR FOOT DIAMTER TREE FELLED.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:21 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 54 min |
| Jul 10, 9:25 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 48 min |
| Jul 10, 12:04 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 56 min |
| Jul 10, 12:11 PM CDT | Areal Flood Advisory | MPX | Dakota, Hennepin | 2 hr |
| Jul 10, 12:17 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 43 min |
| Jul 10, 12:46 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 44 min |
| Jul 10, 12:56 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey, Scott, Washington | 49 min |
| Jul 10, 1:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 57 min |
| Jul 10, 1:15 PM CDT | Tornado Warning | MPX | Dakota | 30 min |
| Jul 10, 1:24 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 41 min |
| Jul 10, 1:27 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 33 min |
| Jul 10, 1:35 PM CDT | Tornado Warning | MPX | Goodhue | 25 min |
| Jul 10, 2:00 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 15 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.